Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 2, NWS Corpus Christi, TX

June 8, 20218 counties in Texas

NWS Corpus Christi, TX issued this heat advisory at Jun 8, 2021, 1:50 AM CDT for 8 counties in Texas. It took effect at Jun 8, 2021, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2021, 1:50 AM CDT (06:50 UTC)
In effect from
Jun 8, 2021, 1:00 PM CDT
Expired
Jun 8, 2021, 7:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 85 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4188 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

301 
WWUS74 KCRP 080650
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
150 AM CDT Tue Jun 8 2021

TXZ229>231-239>243-081500-
/O.NEW.KCRP.HT.Y.0002.210608T1800Z-210609T0000Z/
La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells-Inland Kleberg-
Inland Nueces-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, George West, Three Rivers, Aguilares, Columbia Bridge, 
Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, 
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, 
and Bishop
150 AM CDT Tue Jun 8 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 114 expected.

* WHERE...La Salle, McMullen, Live Oak, Webb, Duval, Jim Wells, 
  Inland Kleberg and Inland Nueces Counties.

* WHEN...From 1 PM this afternoon to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

LS
1 follow-up statement
270 
WWUS74 KCRP 081447
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
947 AM CDT Tue Jun 8 2021

TXZ229>231-239>243-090000-
/O.CON.KCRP.HT.Y.0002.210608T1800Z-210609T0000Z/
La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells-Inland Kleberg-
Inland Nueces-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, George West, Three Rivers, Aguilares, Columbia Bridge, 
Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, 
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, 
and Bishop
947 AM CDT Tue Jun 8 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 114 expected.

* WHERE...La Salle, McMullen, Live Oak, Webb, Duval, Jim Wells, 
  Inland Kleberg and Inland Nueces Counties.

* WHEN...From 1 PM this afternoon to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this heat advisory went out at Jun 8, 12:04 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 8, 12:04 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1204 AM CDT Tue Jun 8 2021

.AVIATION...

MVFR ceilings have begun to creep in across the Coastal Plains and
Victoria Crossroads. COT will remain VFR a few more hours before
low stratus moves over the area. LRD should keep VFR conditions
through the period. The stratus deck will persist through tonight,
then conditions will improve from southwest to northeast beginning
early Tuesday morning.

&&

.PREV DISCUSSION... /Issued 647 PM CDT Mon Jun 7 2021/

AVIATION...

Most TAF sites across S TX are at VFR levels, but are expected to
lower to MVFR levels through the evening and overnight hours. This
is mainly due to lowering CIGs, but light patchy fog is also
expected across the eastern areas which will bring VSBYs down to
MVFR at times as well. All TAF sites across S TX are expected to
lift to VFR levels by mid to late Tuesday morning. Less cloud
cover is expected Tuesday afternoon than there was today due to
drier air in the mid levels moving across S TX. A weak to
moderate S to SE flow is expected tonight, then increasing Tue
with gusts up to around 25 knots by late morning/early afternoon.

PREV DISCUSSION... /Issued 337 PM CDT Mon Jun 7 2021/

SHORT TERM (Tonight through Tuesday Night)...

So we've jumped right into summer in South Texas. Dewpoints over
most of the area this afternoon have been between 75 and 80
degrees! Heat index values have topped 110 at several inland
locations. The heat advisory will continue through 7pm.

Will not see much relief tonight as dpts are not expected to
subside. This will result in a second night of min temps in the
mid 70s to around 80 area wide. Winds will subside, but will
remain moderate through the night which will only aid in keeping
temperatures elevated. Tomorrow may be our first morning this year
where we spot an 80/80 observation somewhere near the coast. Did
add a slight chance mention for some streamer showers or storms
late in the night and early morning for far northeast counties.

With no pattern change anticipated and mid level ridge building,
will not expect conditions to be much different tomorrow. Dont
have the winds quite as high as today, but still a breezy day is
expected. High temperatures will be similar to today with highs
from the upper 80s to around 90 east to a bit above 100 west.
Another heat advisory will be possible.

LONG TERM (Wednesday through Monday)...

The long term starts out with mid-level high pressure centered over
the southern tip of the Baja Peninsula and a mid-level low in the
Central Gulf that will likely transition to an elongated trough. As
ridging noses in from the west early in the period, a tightening of
gradients and steeper lapse rates will result in windier conditions
at the surface. Subsidence will dominate the majority of the week
and we will remain mostly dry. Late in the week through the weekend,
a series of shortwaves will affect the region allowing for wetter
conditions to return. Models are in better agreement than they were
yesterday but still haven't increased confidence that much and so
went closer to NBM being the end of the period. It seems that
moisture, with PWAT's well below normal, and energy will be lacking
with this system so have capped PoP's near 25-30 percent.

SPS conditions are likely again Wednesday for much of South Texas.
Some areas in Western and Northern Brush Country could see Advisory
conditions as heat index values flirt with 110. For the remainder of
the week, the heat threat lessens each day as temperatures cool
heading into the weekend.

MARINE...

Moderate to strong onshore flow will persist into tonight. A
Small Craft Advisory is in effect into tonight for all waters with
winds expected to gust to around 30 knots. A few streamer showers
are possible overnight, but generally dry conditions are
expected. Winds will diminish to Small Craft Exercise Caution
conditions by late tonight and continue tomorrow. Moderate
onshore flow Wednesday expected to mainly persist through Friday
evening then becoming weak to moderate. Sunday onshore flow
becomes weak through the end of the period. Isolated showers and
thunderstorms are possible Sunday night into Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    80  91  78  90  77  /  10  10   0   0   0
Victoria          77  91  77  90  75  /  20  10   0   0   0
Laredo            78 103  78 104  75  /   0   0   0   0   0
Alice             77  96  77  96  74  /  10  10   0   0   0
Rockport          81  90  80  89  78  /  10  10   0   0   0
Cotulla           78 102  78 103  76  /   0   0   0   0   0
Kingsville        78  94  78  93  75  /  10  10   0   0   0
Navy Corpus       81  87  80  87  79  /  10  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 3 AM CDT Tuesday For the following
     zones: Coastal waters from Baffin Bay to Port Aransas out
     20 NM...Coastal waters from Port Aransas to Matagorda Ship
     Channel out 20 NM...Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

&&

LS/77...AVIATION
Hazardous weather outlook, Jun 7, 3:14 AM CDT, 22 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
314 AM CDT Mon Jun 7 2021

TXZ229>234-239>247-342>347-442-443-447-080815-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
314 AM CDT Mon Jun 7 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

There is a MODERATE risk of rip currents today.

Heat index values are expected to reach 105 to 109 for most of South
Texas. A Heat Advisory is in effect from 1 pm to 7 pm today for the
northern Brush Country and the Rio Grande Plains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a Moderate Risk of Rip Currents along Gulf-facing beaches
on Tuesday

Afternoon heat indices of around 105 degrees are possible across the
Coastal Plains and Brush Country through the work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-080815-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
314 AM CDT Mon Jun 7 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory is in effect into tonight. Winds around 20
knots are expected with gusts to around 30 knots.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.